# SDR C8GA20030024

- Difficulty date: October 11, 2003
- Submitted: November 4, 2003
- Operation: Air carrier
- Aircraft: N287SC
- Make and model: Boeing 727-2A1
- Aircraft serial: 21345
- Aircraft time: 51,856 hours, 37,087 cycles
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Access Panel
- Condition: Open
- Location: External Power
- Stage of operation: CL
- How discovered: O
- Nature of condition: W, E
- Precautionary procedure: A

## Discrepancy

FLT 738 FROM TOL TO MMIO. DURING CLIMB OUT THROUGH FL270 A NOISE VIBRATION COMING FROM OUTSIDE RIGHT COCKPIT CAUSING AIRCRAFT TO GIVE ABNORMAL CRUISE READING. NOISE INCREASE WITH AIRSPEED INCREASE, NOSE GEAR LIGHT INDICATED CORRECTLY AT THIS TIME. HOWEVER, NOSE GEAR LIGHT WOULD NOT TEST WHEN THE NOSE GEAR WAS IN THE UP POSITION. A PHONE PATCH WAS MADE TO COMPANY TO REQUEST DIVERSION TO BRO AND THE ATC WAS NOTIFIED OF THE PLAN. THE AIRCRAFT DID A FLY BY AND THE TOWER CONFIRMED THE GEAR DOWN AND AIRCRAFT LANDED WITHOUT INCIDENT. UPON LANDING AND INSPECTING THE AIRCRAFT, THE AIRCRAFT VIBRATION WAS DUE TO THE EXTERNAL POWER ACCESS DOOR WAS FOUND TO BE OPEN. DURING FURTHER TROUBLESHOOTING OF THE LANDING GEAR RETRACT
